Alert archive / Arizona / Wind Advisories in 2017

Wind Advisory 27, NWS Phoenix, AZ

December 7, 2017Imperial County, Riverside County, San Bernardino County, California; 4 counties in Arizona

NWS Phoenix, AZ issued this wind advisory at Dec 7, 2017, 2:26 AM PST for Imperial County, Riverside County, San Bernardino County, California; 4 counties in Arizona. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2017, 2:26 AM PST (10:26 UTC)
Expired
Dec 7, 2017, 12:00 PM PST
In force
10 hr
Issued by
NWS Phoenix, AZ

Counties Gila County, AZ, La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Imperial County, CA, Riverside County, CA, San Bernardino County, CA

The radar

The Yuma radar (KYUX), 152 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2017-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2017-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3939 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

246 
WWUS75 KPSR 071026
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
326 AM MST Thu Dec 7 2017

AZZ560-562-563-072230-
/O.UPG.KPSR.FZ.A.0001.171208T0500Z-171208T1600Z/
/O.NEW.KPSR.FZ.W.0001.171208T0500Z-171208T1600Z/
/O.NEW.KPSR.WI.Y.0027.171207T1026Z-171207T2000Z/
San Carlos-Globe/Miami-Southeast Gila County-
Including the cities of San Carlos, Peridot, Globe, and Miami
326 AM MST Thu Dec 7 2017

...WIND ADVISORY IN EFFECT UNTIL 1 PM MST THIS AFTERNOON...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MST
FRIDAY...

The National Weather Service in Phoenix has issued a Freeze
Warning, which is in effect from 10 PM this evening to 9 AM MST
Friday. The Freeze Watch has been upgraded to the warning. A Wind
Advisory has also been issued. This Wind Advisory is in effect 
until 1 PM MST this afternoon. 

* AFFECTED AREA...Portions of the higher terrain of southern 
  Gila County including the community of Globe, mainly areas 
  from Globe eastward. 

* TIMING...The Wind Advisory is in effect from now until 1 PM
  Thursday afternoon for strong wind gusts. The Freeze Warning is
  in effect starting 10 PM Thursday night through 9 AM Friday
  morning. 

* WINDS...For Thursday, strong wind gusts over 40 mph can be 
  expected, especially on the higher terrain features.

* Temperature...For the Freeze Warning, temperatures ranging from
  around 30 in the Globe area to the upper teens in the Hilltop 
  area east of Globe. This includes portions of Highway 60.
  

* IMPACTS...The strong wind gusts will make driving very
  difficult. Also, outdoor recreation in this areas should be
  discouraged during this time. For Thursday night through Friday
  morning, freezing/sub-freezing temperatures may cause damage to
  sensitive plants and ornamental vegetation. Poorly insulated 
  pipes may burst. The extreme cold is also dangerous for any pet 
  left outdoors overnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will destroy or damage crops and
other sensitive vegetation.

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

AZZ530-541-545-547-549-552-555>558-561-CAZ560-564-565-569-570-
072000-
/O.NEW.KPSR.WI.Y.0027.171207T1026Z-171207T2000Z/
Parker Valley-Cave Creek/New River-New River Mesa-
Rio Verde/Salt River-Fountain Hills/East Mesa-Superior-
Apache Junction/Gold Canyon-Tonto Basin-Mazatzal Mountains-
Pinal/Superstition Mountains-Dripping Springs-Joshua Tree NP West-
Chuckwalla Mountains-Imperial County Southeast-Palo Verde Valley-
Chuckwalla Valley-
Including the cities of Parker, Ehrenberg, Scottsdale, 
Fountain Hills, Superior, Apache Junction, Punkin Center, 
Sunflower, Hayden, Winkelman, Cottonwood Visitor, 
Lost Horse-Keys Village, Imperial Hot Mineral Springs, 
Winterhaven, Martinez Lake, Blythe, Palo Verde, Ripley, 
and Midland
326 AM MST Thu Dec 7 2017 /226 AM PST Thu Dec 7 2017/

...WIND ADVISORY IN EFFECT UNTIL 1 PM MST /NOON PST/ THIS
AFTERNOON...

The National Weather Service in Phoenix has issued a Wind
Advisory, which is in effect until 1 PM MST /noon PST/ this
afternoon. 

* AFFECTED AREA...For South-Central Arizona, the advisory includes
  the higher terrain communities north and east of Phoenix from
  New River through Carefree, Fountain Hills, and Apache Junction.
  The Advisory also includes the Salt River lakes, portions of
  Tonto National Park, and southern Gila County.
  
 For Western Arizona and Southeast California, the advisory
 includes the Lower Colorado River area, Blythe, and portions of
 Imperial and eastern Riverside Counties. 

* TIMING...Now through 1 PM MST / Noon PST this afternoon.

* WINDS...Gusts over 40 mph can be expected.

* IMPACTS...The strong wind gusts will make driving very and
  outdoor activities difficult. The winds may also cause locally
  blowing dust that may reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
3 follow-up statements
354 
WWUS75 KPSR 071537
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
837 AM MST Thu Dec 7 2017

AZZ560-562-563-072300-
/O.CON.KPSR.FZ.W.0001.171208T0500Z-171208T1600Z/
/O.CON.KPSR.WI.Y.0027.000000T0000Z-171207T2000Z/
San Carlos-Globe/Miami-Southeast Gila County-
Including the cities of San Carlos, Peridot, Globe, and Miami
837 AM MST Thu Dec 7 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM MST FRIDAY...

* AFFECTED AREA...Portions of southeast Gila County including the
  community of Globe. 

* TIMING...The Wind Advisory is in effect until 1 PM Thursday
  afternoon. The Freeze Warning is in effect from 10 PM Thursday 
  night through 9 AM Friday morning. 

* WINDS...On Thursday, strong wind gusts over 40 mph can be 
  expected, especially along ridge tops and through terrain gaps.
 
* TEMPERATURES...On Friday morning, temperatures ranging from
  around 30 in the Globe area to the upper teens for areas east of
  Globe. This includes communities along portions of Highway 60. 

* IMPACTS...Strong wind gusts will make driving difficult. Also, 
  outdoor recreation in this areas should be discouraged during 
  this time. For Thursday night through Friday morning, freezing 
  /sub-freezing temperatures may cause damage to sensitive plants 
  and ornamental vegetation. Poorly insulated pipes may burst. The
  extreme cold is also dangerous for any pet left outdoors 
  overnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will destroy or damage crops and
other sensitive vegetation.

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

AZZ530-541-545-547-549-552-555>558-561-CAZ560-564-565-569-570-
072000-
/O.CON.KPSR.WI.Y.0027.000000T0000Z-171207T2000Z/
Parker Valley-Cave Creek/New River-New River Mesa-
Rio Verde/Salt River-Fountain Hills/East Mesa-Superior-
Apache Junction/Gold Canyon-Tonto Basin-Mazatzal Mountains-
Pinal/Superstition Mountains-Dripping Springs-Joshua Tree NP West-
Chuckwalla Mountains-Imperial County Southeast-Palo Verde Valley-
Chuckwalla Valley-
Including the cities of Parker, Ehrenberg, Scottsdale, 
Fountain Hills, Superior, Apache Junction, Punkin Center, 
Sunflower, Hayden, Winkelman, Cottonwood Visitor, 
Lost Horse-Keys Village, Imperial Hot Mineral Springs, 
Winterhaven, Martinez Lake, Blythe, Palo Verde, Ripley, 
and Midland
837 AM MST Thu Dec 7 2017 /737 AM PST Thu Dec 7 2017/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST /NOON PST/ THIS
AFTERNOON...

* AFFECTED AREA...For South-Central Arizona, the advisory includes
  the higher terrain communities north and east of Phoenix from
  New River through Carefree, Fountain Hills, and Apache Junction.
  The Advisory also includes the Salt River lakes and portions of
  Tonto National Park. For Western Arizona and Southeast 
  California, the advisory includes the Lower Colorado River area,
  Blythe, and portions of Imperial and eastern Riverside 
  Counties.

* TIMING...Through 1 PM MST / Noon PST.

* WINDS...Gusts over 40 mph can be expected.

* IMPACTS...The strong wind gusts will make driving and outdoor 
  activities difficult. The winds may also cause locally blowing 
  dust that may reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
550 
WWUS75 KPSR 071756
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1056 AM MST Thu Dec 7 2017

AZZ560-562-563-072330-
/O.CON.KPSR.FZ.W.0001.171208T0500Z-171208T1600Z/
/O.CON.KPSR.WI.Y.0027.000000T0000Z-171207T2000Z/
San Carlos-Globe/Miami-Southeast Gila County-
Including the cities of San Carlos, Peridot, Globe, and Miami
1056 AM MST Thu Dec 7 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM MST FRIDAY...

* AFFECTED AREA...Portions of southeast Gila County including 
  the community of Globe. 

* TIMING...The Wind Advisory is in effect until 1 PM Thursday 
  afternoon. The Freeze Warning is in effect from 10 PM Thursday 
  night through 9 AM Friday morning. 

* WINDS...On Thursday, strong wind gusts over 40 mph can be 
  expected, especially along ridge tops and through terrain 
  gaps. 

* TEMPERATURES...On Friday morning, temperatures ranging from 
  around 30 in the Globe area to the upper teens for areas east 
  of Globe. This includes communities along portions of Highway 
  60. 

* IMPACTS...Strong wind gusts will make driving difficult. Also, 
  outdoor recreation in this areas should be discouraged during 
  this time. For Thursday night through Friday morning, freezing 
  /sub-freezing temperatures may cause damage to sensitive 
  plants and ornamental vegetation. Poorly insulated pipes may 
  burst. The extreme cold is also dangerous for any pet left 
  outdoors overnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will destroy or damage crops and
other sensitive vegetation.

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

AZZ553-072000-
/O.NEW.KPSR.DU.Y.0026.171207T1756Z-171207T2000Z/
Northwest Pinal County-
Including the cities of Casa Grande, Cactus Forest, Florence, 
and Coolidge
1056 AM MST Thu Dec 7 2017

...BLOWING DUST ADVISORY IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

The National Weather Service in Phoenix has issued a Blowing Dust
Advisory, which is in effect until 1 PM MST this afternoon. 

* AFFECTED AREA...Northern Pinal County including the city of Casa
  Grande and Interstate 10 

* TIMING...Through 1 pm

* WINDS...Northeast winds gusting over 30 mph

* VISIBILITY...Narrow dust channels reducing visibility below 1
  mile

* IMPACTS...Motorists on I-10 between Casa Grande and Picacho Peak
  will experience several dust channels with rapid changes in
  visibility 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be ready for a sudden drop in visibility. If you encounter
blowing dust or blowing sand on the roadway or see it
approaching, pull off the road as far as possible and put your
vehicle in park. Turn the lights all the way off and keep your
foot off the brake pedal.

Remember, pull aside, stay alive.

&&

$$

AZZ530-541-545-547-549-552-555>558-561-CAZ560-564-565-569-570-
072000-
/O.CON.KPSR.WI.Y.0027.000000T0000Z-171207T2000Z/
Parker Valley-Cave Creek/New River-New River Mesa-
Rio Verde/Salt River-Fountain Hills/East Mesa-Superior-
Apache Junction/Gold Canyon-Tonto Basin-Mazatzal Mountains-
Pinal/Superstition Mountains-Dripping Springs-Joshua Tree NP West-
Chuckwalla Mountains-Imperial County Southeast-Palo Verde Valley-
Chuckwalla Valley-
Including the cities of Parker, Ehrenberg, Scottsdale, 
Fountain Hills, Superior, Apache Junction, Punkin Center, 
Sunflower, Hayden, Winkelman, Cottonwood Visitor, 
Lost Horse-Keys Village, Imperial Hot Mineral Springs, 
Winterhaven, Martinez Lake, Blythe, Palo Verde, Ripley, 
and Midland
1056 AM MST Thu Dec 7 2017 /956 AM PST Thu Dec 7 2017/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST /NOON PST/ THIS
AFTERNOON...

* AFFECTED AREA...For South-Central Arizona, the advisory 
  includes the higher terrain communities north and east of 
  Phoenix from New River through Carefree, Fountain Hills, and 
  Apache Junction. The Advisory also includes the Salt River 
  lakes and portions of Tonto National Park. For Western Arizona 
  and Southeast California, the advisory includes the Lower 
  Colorado River area, Blythe, and portions of Imperial and 
  eastern Riverside Counties. 

* TIMING...Through 1 PM MST / Noon PST.

* WINDS...Gusts over 40 mph can be expected.

* IMPACTS...The strong wind gusts will make driving and outdoor 
  activities difficult. The winds may also cause locally blowing 
  dust that may reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
899 
WWUS75 KPSR 072008
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
108 PM MST Thu Dec 7 2017

AZZ553-072115-
/O.EXP.KPSR.DU.Y.0026.000000T0000Z-171207T2000Z/
Northwest Pinal County-
Including the cities of Casa Grande, Cactus Forest, Florence, 
and Coolidge
108 PM MST Thu Dec 7 2017

...BLOWING DUST ADVISORY EXPIRED AT 1 PM MST THIS AFTERNOON...

Gusty northeast winds have tapered off to below 20 mph for the
most part and as a result, blowing dust will no longer be an
issued. Thus the Blowing Dust Advisory will be allowed to expire.

$$

AZZ558-081300-
/O.EXP.KPSR.WI.Y.0027.000000T0000Z-171207T2000Z/
/O.EXA.KPSR.FZ.W.0001.171208T0500Z-171208T1600Z/
Pinal/Superstition Mountains-
108 PM MST Thu Dec 7 2017

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MST
FRIDAY...
...WIND ADVISORY EXPIRED AT 1 PM MST THIS AFTERNOON...

The National Weather Service in Phoenix has issued a Freeze
Warning, which is in effect from 10 PM this evening to 9 AM MST
Friday.

* AFFECTED AREA...Portions of southeast Gila County including
  communities surrounding the Globe-Miami area as well as higher
  terrain just to the west of Globe.

* TEMPERATURES...On Friday morning, temperatures ranging from
  around 30 in the Globe area to the upper teens for areas east of
  Globe. 

* IMPACTS...Strong wind gusts will make driving difficult. Also,
  outdoor recreation in this areas should be discouraged during
  this time. For Thursday night through Friday morning, freezing
  /sub-freezing temperatures may cause damage to sensitive plants
  and ornamental vegetation. Poorly insulated pipes may burst. The
  extreme cold is also dangerous for any pet left outdoors
  overnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will destroy or damage crops and
other sensitive vegetation.

&&

$$

AZZ560-562-563-081300-
/O.EXP.KPSR.WI.Y.0027.000000T0000Z-171207T2000Z/
/O.CON.KPSR.FZ.W.0001.171208T0500Z-171208T1600Z/
San Carlos-Globe/Miami-Southeast Gila County-
Including the cities of San Carlos, Peridot, Globe, and Miami
108 PM MST Thu Dec 7 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM MST FRIDAY...
...WIND ADVISORY EXPIRED AT 1 PM MST THIS AFTERNOON...

* AFFECTED AREA...Portions of southeast Gila County including  
the community of Globe.

* TEMPERATURES...On Friday morning, temperatures ranging from 
  around 30 in the Globe area to the upper teens for areas east 
  of Globe. This includes communities along portions of Highway 
  60. 

* IMPACTS...Strong wind gusts will make driving difficult. Also,
  outdoor recreation in this areas should be discouraged during
  this time. For Thursday night through Friday morning, freezing
  /sub-freezing temperatures may cause damage to sensitive plants
  and ornamental vegetation. Poorly insulated pipes may burst. The
  extreme cold is also dangerous for any pet left outdoors
  overnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will destroy or damage crops and
other sensitive vegetation.

&&

$$

AZZ530-541-545-547-549-552-555>557-561-CAZ560-564-565-569-570-
072115-
/O.EXP.KPSR.WI.Y.0027.000000T0000Z-171207T2000Z/
Parker Valley-Cave Creek/New River-New River Mesa-
Rio Verde/Salt River-Fountain Hills/East Mesa-Superior-
Apache Junction/Gold Canyon-Tonto Basin-Mazatzal Mountains-
Dripping Springs-Joshua Tree NP West-Chuckwalla Mountains-
Imperial County Southeast-Palo Verde Valley-Chuckwalla Valley-
Including the cities of Parker, Ehrenberg, Scottsdale, 
Fountain Hills, Superior, Apache Junction, Punkin Center, 
Sunflower, Hayden, Winkelman, Cottonwood Visitor, 
Lost Horse-Keys Village, Imperial Hot Mineral Springs, 
Winterhaven, Martinez Lake, Blythe, Palo Verde, Ripley, 
and Midland
108 PM MST Thu Dec 7 2017 /1208 PM PST Thu Dec 7 2017/

...WIND ADVISORY EXPIRED AT 1 PM MST /NOON PST/ THIS AFTERNOON...

Gusty north to northeast winds have tapered off over the past few
hours and were mostly below 25 mph as of noon. Winds are not
expected to increase this afternoon and as a result the Wind
Advisory has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 6, 7:45 PM PST, 6 hours 41 minutes earlier.

Area forecast discussion, Dec 6, 7:45 PM PST, 6 hours 41 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
845 PM MST Wed Dec 6 2017

.UPDATE...updated aviation discussion

&&

.SYNOPSIS...
Expect sunny skies this afternoon with lingering breeziness. Tonight
and Thursday, a dry cold front from the north pushes through the
region bringing significantly stronger winds. It will also lead to
cooler temperatures. In fact, desert highs Thursday and Friday will
be in the mid to upper 60s. The coldest low temperatures of the
season so far can be expected Friday morning and Saturday morning.
Thereafter, a warming trend can be expected with above normal
temperatures returning over the weekend and into next week.

&&

.DISCUSSION...
At 2 am this afternoon, the elongated east-to-west oriented short
wave had pushed off to the southeast allowing a drier and more
subsident northerly flow to overspread the area. IR imagery showed
sunny skies across the lower deserts and temperatures were running
around 5 to 15 degrees ahead of this time 24 hours ago. Subsidence
aloft, sunshine and northeast downslope effects all played a role in
the warmer temperatures today. Dewpoints were also dropping fast
with many locations in the central deserts down into the teens;
Blythe had dropped to just 10 at 1 am. The drier air that has been
ushered in will help to cause low temperatures over the deserts to
fall off nicely over the next few days given increased radiational
cooling potential: the greater Phoenix area should see most
locations in the 40s tonight with even colder readings on tap for
Friday morning. Low temperatures over portions of the central
deserts will probably remain a bit elevated tonight due to gusty
northeast winds that will affect the area during the nighttime hours.

The high amplitude upper ridge developing along the west coast will
help to drive another short wave down the front side of the ridge
and into the interior west tonight into Thursday and as this occurs
a dry cold front will push across the area resulting in considerably
cooler high temperatures tomorrow. Central desert highs will fall
into the low to mid 60s and surface dewpoints will fall into the
single digits over most of the area under sunny skies. During the
day on Thursday, we will continue to see gusty north to northeast
winds pretty much area wide with some of the stronger gusts located
across higher terrain/ridgetop areas of far southeast CA as well as
the higher terrain of southern Gila County. Winds may reach advisory
levels for a few hours but overall conditions look borderline for a
wind advisory and we will opt to message the winds instead. Gusty
winds and very low RH (due to single digit dewpoints) will also
result in pockets of dangerous fire weather conditions but again
coverage of red flag conditions will be too borderline to warrant a
watch or red flag warning.

Friday through Tuesday...
Expect the coldest lows of the season so far to be Friday morning.
Anticipate most of the lower deserts will dip into 30s. As such, we
have issued a Freeze Watch for portions of southern Gila County
Friday morning, mainly the area around Globe as well as areas
east/southeast of Globe. This will match up nicely with the Freeze
Watch that Tucson has issued for the same time.

Thereafter, the coastal ridge expands inland and a warming trend
begins with highs on the deserts climbing well into the 70s
again. Winds will be much lighter. Early next workweek, we may see
an increase in high clouds as an upper low (within the southern
branch flow undercutting the ridge) advances toward the southern
CA and Baja Mexico coast. Wouldn't be impossible to see some
precip from that feature but even the generous NAEFS only briefly
reaches low double digit PoPs Tuesday. Otherwise it stays single
digits. Calibrated GEFS guidance was not available. Not enough to
go on at this point in order to introduce mention of precip.

&&

.AVIATION...
South-Central Arizona including KPHX, KIWA, and KSDL:

Breezy northeast winds are forecast to continue for the next 24
hours as a dry weather system slides south over our area. However,
a few forecast models indicate that the NE surface flow may once
again switch to a light W/SW return flow tonight at KPHX making
for a difficult forecast. If and when this may happen is highly
uncertain but will continue to update the TAF as need be.
Regardless, breezy northeast winds should return to all locations
tomorrow morning and persist through the late afternoon. Skies
will remain clear.

Southeast California/Southwest Arizona including KIPL and KBLH:

Breezy northerly flow will continue for the next 24 hours with
winds slightly weaker on Friday. Once again, the strongest winds
will be focused at KBLH with gusts 25-30kts in the morning
decreasing to around 20-25 kts late in the afternoon. Skies will
remain clear at TAF sites for at least the next 24 hours.

Aviation Discussion not updated for amended TAFs.

&&

.FIRE WEATHER...
Saturday through Wednesday: The drying trend will continue with
minimum relative humidities dropping to near 15 percent for the
driest locations but contrasted with fair overnight recoveries.
The strongest winds will be felt along the ridgetops and other
higher terrain but will generally be on the lighter side outside
of a few afternoon gusts. A few locations may temporarily flirt
with critical fire weather conditions but these moments should be
fairly brief. Otherwise, temperatures will slowly increase a few
degrees and remain above the seasonal average.

&&

.SPOTTER INFORMATION STATEMENT...
Spotters should follow standard reporting procedures.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Freeze Watch from Thursday evening through Friday morning for
     AZZ560-562-563.

CA...None.
&&

Visit us on Facebook, Twitter, and at weather.gov/phoenix

DISCUSSION...AJ/CB
AVIATION...Wilson
FIRE WEATHER...Deemer

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 2:28 AM PSTRed Flag WarningPSRImperial, Riverside13 hr
Dec 7, 2:26 AM PSTFreeze WarningPSRGila, Maricopa, Pinal30 hr
Dec 7, 9:56 AM PSTBlowing Dust AdvisoryPSRPinal2 hr

Nearby

Wind Advisories in Arizona, 2017Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.